My whole body trembles and my balance is off. I just don't feel like normal self. It feels like I'm on a recreational drug. My mind will not shut down when I try to sleep so I;m not getting the rest that I need. My Doc wants me to follow through with this drug and give it a chance to work. Has it worked for anyone? I'd love to hear from you.
21 Mar 2013
teegee-geebee, Good morning. I have taken Lyrica, and as soon as I told my Dr. It was working, but I felt slightly buzzed, and my vision was blurry, he took me off of it immediately. I hated that I had side effects because it worked great otherwise. I'm careful, to not blast any Dr. I don't want to be disrespectful. But, I don't think it's smart for your Dr. To tell you to keep trying something, with all those side effects. If your whole body is trembling, and your off balance, I would see another Dr. ASAP, and see what he says about that. I'm no Dr., and I have enough sense to know that not good. Be careful, and go to the ER if you need to, before seeing the Dr. I wish you well. Please take care, and God Bless
21 Mar 2013
teegee - I tend to agree with babyr except you don't say how long you have been taking it. How long have you been on it? If you just started it than it could be that your body could be just getting used to it. Also how high of a dose are you on?
If you have been on it for awhile then you may need to decrease the dose or take it at a different time or maybe you do need to get off of it.
I remember having some similar side effects when I started Lyrica but they went away after a couple of weeks.
21 Mar 2013
Are you just starting it and how much did you start on if you are? I felt great on it at first, but it soon started with the blurry vision and cognitive problems. My balance wasn't very good either. I finally told my dr I wanted off of it. He put me on gabapentin and that works well for me without the side effects. Remember that you are in charge of your body. If you don't want to take something, your doctor cannot force you to take it. But I would give it a month for trial, and if it still is causing a problem, tell him.
21 Mar 2013
I have been taking Lyrica for three years. It is the only med that helps with my fibro. Until Lyrica, I had no relief. It all depends on your body chemistry. Some people that I have talked with have had some, if not all, the syptoms you are experiencing. They stopped taking this drug. It does take some time to adjust to this medicine. The most harmful side effects have been allergic reactions with the throat and mouth swelling, rashes, ect. Although I did feel buzzed the first day or two, that subsided and I was PAIN FREE for the first time in more than 15 years. It is important that you do what feels right for you. If you are afraid to continue this medicine, seek other medical advice.
27 Mar 2013
Hi everyone I am new here. I have TN and have been taking Lyrica for 3 months and it has always helped with the terrible pain that we all suffer.
The side effects in the first two weeks were horrific. Off balance, dizzy, blurred vision,1 second memory thought I was going crazy. With my husbands help I held it together and slowly the side effect didn't disappear but got a lot less and manageable.
For me it was definitely worth hanging in there. I do find however that when I am outside in the wind, nothing helps. I have just ordered a neoprene half face mask. There was a link on another TN website, and I am feeling excited about trying it. It is supposed to keep me cool, a priority as I am from the UK but now live in Spain. But it will cover the areas that seem worst affected in the wind my jaw and ear and my under eye areas.
God Bless you all this Easter xx
27 Mar 2013
I've been on lyrics since 2006 or maybe it was 2007. Anyways I had horrible side effects that I attributed to the lyrics but I was on other meds & went thru at least 5 surgeries so I couldn't be sure. My memory became very problematic (like I had none), off balance & fell several times even badly breaking my big toe, felt weird but I kept taking it because it finally took away most of the pain that u have with FM. The worst side effects got much better over the course of the 1st year. Stopped falling completely. I now have been taking 300mg /day for at least 5 years & my only real problem is my memory but that also could just be from FM. Some people just can't stand Lyrica (my husband being one of them- even just 2 days was too much at 50mg) but Neurotin (gabapentin) sometimes is tolerable (my husband now takes this) plus it's generic & cheap in comparison. If you really can't stand it tell your MD. You have options besides Lyrica or even the Neurontin. Good luck!
31 Mar 2013
Hello everyone, this is teegee-geebee and I posted the question about problems with Lyrica. My Doctor had just started me on 50mg twice a day. I only took the med for 4 days. I ended up in the emergency room and was admitted to the hospital with delirium. With delirium you lose your right mind and are in LA LA land. It is the most awful thing I've ever experienced and it was caused by the Lyrica. My stay in the hospital was for 4 1/2 days. Needless to say I'm no longer taking the med. I just want to thank all of you for taking the time to respond to my question. If anyone has side effects from using this med I would stop it immediately and go see your Doctor.
3 Apr 2013
So sorry to hear this happened to you. I was on lyrica for 1.5 years and I swear it almost killed me. I became hypertensive. Very very overweight, I would have swelling in my joints and my legs. Also had two swelling episodes that sent to me to the ER bc my breathing was in crisis. Finally after trying to figure out where all that crazy swelling came from it went away when I said enough is enough these meds are killing me. And guess what they were. I have my life back today. I hardly have any flares these days and if I do is bearable. I was able to get me my life and health back in check with some wonderful products I take still today.Just remember that alot of the things the Dr.'s and pharmaceutical companies pump into us are harming us worse. Yes there are reasons for meds that is why they are made for medical reason that are out of our hands. But to throw a label on a drug not fully researched is a death wish to people like us.
Once you take one med more than likely one will be added to that one then so on. Just an endless cycle that neverstops and I am so glad I was able to stop mine. It has been life saving.
19 Sep 2013
I don't know if you will check for new responses, but I thought just-in-case I would respond. I believe you were just started on too high a dose. That happened to me. I was suppose to increase after 5 days and when I did I had the same symptoms as you. I finally felt the need--due to a very bad day--to take the extra dose at about 20 days. Now I am at that dose, and my Doctor was right. That dose is the best for me. I have a balance between pain that most of the time is manageable, and only mild side affects from the medicine.I take Lyrica for nerve pain. I had horrible burning pain and on day three of the low dose, suddenly the burning just dissipated. ( I have a ton of other painful sensations as well) I went nuts with joy. I had been on fire for months and no one seemed to get it.I have tramadol, but that really doesn't do much. The people who created Lyrica should get some sort of reward.
20 Sep 2013
Hi, i know that my response is late also, but in case other members reference this post... I have started on Lyrica recently, roughly 4 months ago(?), and at first i did suffer nausea and a sense of feeling 'spaced out'. It quickly rectified itself though and this medication has improved my quality of life quite dramatically. I would say to give it a go, try to stick it out through the introduction side effects, they should only last about a week or 2
- Lyrica Information for Consumers
- Lyrica Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... swelling around my eyes then they put me on savella it made me so depressed then i got hostile so had to come off it then they put me on serquil ...
1 answer • 16 Jan 2010
My insurance is requiring me to take Gabapentin to see if it will work for my fibromyalgia pain, rather than continuing on Lyrica after 4 1/2 years ...
4 answers • 22 Jan 2010
has recommended it. It is supposed to help with fatigue and sleep problems. I've been taking it for a couple weeks. Dr. Oz said to start 3 x a ...
6 answers • 19 Jan 2011
and eventually will you get lupus from fibro. I am on lyrica, requip,
10 answers • 4 Oct 2011
I started out just taking the lortab and soma for back and neck injury. Now i'm taking Ambien for sleep problems, ultram to take for break thru ...
1 answer • 23 Nov 2011